Crohn's Disease Forum » Treatment » Prednisone...


10-14-2010, 08:03 PM   #1
lynx
Senior Member
 
Join Date: Oct 2010
Prednisone...

I have been searching all over the forum for information about this drug and I was wondering has anyone else suffered from NOT having any hunger? I went through a period of emotional upheaval but now that seems to be over...very very emotional..i figured it was from the pred. I have noticed I am not gaining any weight still but i have to force myself to eat. Is that another side effect? I was just wondering I know that everything effects everyone differently but I haven't read where people have no hunger on this stuff...it seems to be effecting me oppiset from what everyone else is having on it...thanks in advance for any information and sorry if i overlooked a post that addresses this.
10-15-2010, 01:05 AM   #2
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
What were you like before the pred? If you weren't hungry before either maybe you just didn't get that side effect. If your appetite has actually lessened since starting pred I would speak to your doc or nurse to check there's nothing else going on because it is very unusual to not be hungry on pred!
__________________
Crohn's in the terminal ileum, dxed Jun '10

125mg azathioprine
4g Pentasa
10-15-2010, 06:23 AM   #3
lynx
Senior Member
 
Join Date: Oct 2010
OH...wow..ok. before I guess i would say i was a normal eater..and did get hungry. I remember in the hospital about the first two weeks dreaming about all kinds of food. Pizza and everything lol. I was on TPN for a long time in the hospital. But after about two in half weeks I stopped altogether..and food wasn't an issue anymore. Even when they took me off the TPN which was the last couple of days I was there, I really wasn't hungry at all but i forced myself to eat...at first it was a clear liquid then they allowed me Low Res...which I am still on. I am going to my new GI today and will ask about this. Thank you Rebecca. We will see what they say.
10-15-2010, 07:02 AM   #4
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
Ah it might be that from being on TPN your body has 'forgotten' how to feel hungry and stimulate you to eat. I have heard of this happening with babies who are tube fed.
10-16-2010, 09:30 AM   #5
lynx
Senior Member
 
Join Date: Oct 2010
Well the GI doctor said basically most of the things I described to him were side effects of prednisone. I asked him about the hunger issue and either it was me being completely tired and not paying attention or the percocet but it got glossed over in a haze...No big deal though I am eating...it may be the steroid? who knows there is so much going on with the body at any given moment everything is a guess and at best an educated one.


Tapering down tomorrow on this stuff to 45mg YAY! my new GI did said that there is a chance that when I reach a level during the tapering that I may get worse in my symptoms he said that if that happens then I will stop and stay at that dose or increase the dose back up 5mg, then i will have to find another drug to get me off the steroid...most likely he said it would be imuran...hopefully I will be able to taper all the way down to nothing...they have me going on this stuff til DEC! That would be a great Christmas present for me!

Last edited by lynx; 10-16-2010 at 10:05 AM.
Reply

Crohn's Disease Forum » Treatment » Prednisone...
Thread Tools


All times are GMT -5. The time now is 06:13 AM.
Copyright 2006-2017 Crohnsforum.com